MAUDE Adverse Event Report: R3 3 HOLE ACET SHELL 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

R3 3 HOLE ACET SHELL 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71335556
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a tha surgery, after implanting the r3 3 hole acet shell 56mm cup, a ref interfit thrd hole cover central screw was implanted, which eventually got blocked and its extraction was impossible.Surgeon was forced to remove the already implanted r3 3 hole acet shell 56mm and replace it with another of the same size; surgeon decides to implant it without a central screw.Surgery was completed successfully after a non significant delay, without any harm to the patient.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, it is noted operative reports or x-rays are not available.Smith and nephew has not received the device/ adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to surgical technique used, size of device or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The corresponding device is stuck in the shell, rendering the device inoperative.The device shows signs of extensive use.The clinical/medical evaluation concluded that it is noted operative reports or x-rays are not available.Smith and nephew has not received the device/ adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.

Brand Name
R3 3 HOLE ACET SHELL 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
MDR Report Key12277413
Report Number1020279-2021-06164
Device Sequence Number14382331
Product Code MBL
UDI-Device Identifier03596010598264
UDI-Public03596010598264
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71335556
Device Catalogue Number71335556
Device Lot Number20AW05899
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer09/27/2021
11/03/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date09/28/2021
11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;